Karger Publishers
Browse
1/1
3 files

Supplementary Material for: Unexpected Vision Loss Following Six Intravitreal Injections for Neovascular Age-Related Macular Degeneration

dataset
posted on 2024-06-11, 04:38 authored by Hui M., Gunzenhauser R., Dillon A., Tsui I.
Introduction We present a case of a patient with preceding vitreomacular traction who developed a full thickness macular hole (FTMH) following his sixth intravitreal aflibercept injection for the treatment of age-related macular degeneration (AMD), and to review the literature on risk factors and pathogenesis of this adverse event. Case Presentation FTMH can occur after an extended number of repeat intravitreal injections in the setting of worsening vitreomacular adhesion (VMA) or vitreomacular traction (VMT). This patient’s FTMH was successfully treated surgically in a timely manner and additional injections were resumed safely. Conclusions Patients with an unexpected decrease in vision after intravitreal injections should be re-evaluated with optical coherence tomography to rule out alternative pathology including vitreomacular interface abnormalities. FTMH, if present, should be treated promptly to allow for resumption of therapy as needed and visual optimization.

History

Usage metrics

    Case Reports in Ophthalmology

    Categories

    Keywords

    Licence

    Exports

    RefWorks
    BibTeX
    Ref. manager
    Endnote
    DataCite
    NLM
    DC